Alert archive / Texas / River Flood Warnings in 2017
River Flood Warning 73, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Aug 15, 2017, 10:29 AM CDT for Smith County, Wood County, Texas. It was in force for 7 days.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2017, 10:29 AM CDT (15:29 UTC)
- Expired
- Aug 22, 2017, 9:08 AM CDT
- In force
- 7 days
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Smith County, TX, Wood County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 163 km from the middle of the area, began a volume at 15:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sabine River near Mineola (MLAT2). The gauge peaked at 15.99 ft at Aug 17, 2017, 5:00 PM CDT.
- Action stage
- 13.5 ft
- Minor stage
- 14 ft
- Moderate stage
- 18 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08018500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
838 WGUS44 KSHV 151529 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Shreveport LA 1029 AM CDT Tue Aug 15 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC423-499-161529- /O.NEW.KSHV.FL.W.0073.170815T1529Z-170816T2000Z/ /MLAT2.1.ER.170815T1425Z.170815T1800Z.170816T0200Z.NO/ 1029 AM CDT Tue Aug 15 2017 The National Weather Service in Shreveport has issued a * FLOOD WARNING FOR the Sabine River Near Mineola, Texas. * until Wednesday afternoon...or until the warning is cancelled. * At 1015 AM Tuesday the stage was 14.1 feet. * Minor flooding is occurring and minor flooding is forecast. * Flood stage is 14 feet. * Forecast...Expect little change through this Tuesday evening as the Sabine River crests just slightly above flood stage. The river will recede below flood stage during early Wednesday. * Impact...Minor lowland flooding. Move livestock to higher ground. Expect boat ramp overflow. && LAT...LON 3278 9574 3263 9535 3257 9535 3259 9550 3273 9574 $$ VIII.
7 follow-up statements
741 WGUS84 KSHV 161559 FLSSHV Flood Statement National Weather Service Shreveport LA 1059 AM CDT Wed Aug 16 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC423-499-171559- /O.EXT.KSHV.FL.W.0073.000000T0000Z-170818T1630Z/ /MLAT2.1.ER.170815T1425Z.170817T0000Z.170817T2230Z.NO/ 1059 AM CDT Wed Aug 16 2017 ...The flood warning extended until Friday morning...The flood warning continues for the Sabine River Near Mineola, Texas * until Friday morning...or until the warning is cancelled. * At 1015 AM Wednesday The stage was 15.3 feet. * Minor flooding is occurring and minor flooding is forecast. * Flood stage is 14 feet. * Forecast...The river will continue rising to near 15.4 feet by this Wednesday evening. The river will fall below flood stage Thursday afternoon. * Impact...at 16.0 feet...Expect flooding of low river bottoms with secondary roadways along with picnic and recreational areas becoming inundated as well. Ranchers should move cattle and equipment to higher ground. && LAT...LON 3278 9574 3263 9535 3257 9535 3259 9550 3273 9574 $$ VIII.
927 WGUS84 KSHV 171510 FLSSHV Flood Statement National Weather Service Shreveport LA 1010 AM CDT Thu Aug 17 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC423-499-181510- /O.EXT.KSHV.FL.W.0073.000000T0000Z-170820T1330Z/ /MLAT2.1.ER.170815T1425Z.170817T1400Z.170819T1930Z.NO/ 1010 AM CDT Thu Aug 17 2017 ...The flood warning extended until Sunday morning...The flood warning continues for the Sabine River Near Mineola, Texas. * until Sunday morning...or until the warning is cancelled. * At 915 AM Thursday the stage was 15.8 feet. * Minor flooding is occurring and minor flooding is forecast. * Flood stage is 14 feet. * Forecast...The river will crest near 15.8 feet during much of this Thursday. * Impact...at 16.0 feet...Expect flooding of low river bottoms with secondary roadways along with picnic and recreational areas becoming inundated as well. Ranchers should move cattle and equipment to higher ground. && LAT...LON 3278 9574 3263 9535 3257 9535 3259 9550 3273 9574 $$ VIII.
379 WGUS84 KSHV 181452 FLSSHV Flood Statement National Weather Service Shreveport LA 952 AM CDT Fri Aug 18 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC423-499-191452- /O.EXT.KSHV.FL.W.0073.000000T0000Z-170820T1800Z/ /MLAT2.1.ER.170815T1425Z.170818T0000Z.170820T0000Z.NO/ 952 AM CDT Fri Aug 18 2017 ...The flood warning extended until Sunday afternoon...The flood warning continues for the Sabine River Near Mineola, Texas. * until Sunday afternoon...or until the warning is cancelled. * At 915 AM Friday the stage was 15.7 feet. * Minor flooding is occurring and minor flooding is forecast. * Flood stage is 14 feet. * Forecast...The river will continue to fall to below flood stage by Saturday evening. Also the Sabine River crested at 16 feet during Thursday evening. * Impact...at 16.0 feet...Expect flooding of low river bottoms with secondary roadways along with picnic and recreational areas becoming inundated as well. Ranchers should move cattle and equipment to higher ground. && LAT...LON 3278 9574 3263 9535 3257 9535 3259 9550 3273 9574 $$ VIII.
599 WGUS84 KSHV 191304 FLSSHV Flood Statement National Weather Service Shreveport LA 804 AM CDT Sat Aug 19 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC423-499-201303- /O.EXT.KSHV.FL.W.0073.000000T0000Z-170820T2200Z/ /MLAT2.1.ER.170815T1425Z.170818T0000Z.170820T0400Z.NO/ 804 AM CDT Sat Aug 19 2017 ...The flood warning extended until Sunday afternoon...The flood warning continues for the Sabine River Near Mineola. * until Sunday afternoon...or until the warning is cancelled. * At 7:15 AM Saturday The stage was 15.6 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast...The river will continue to fall to below flood stage by tonight. * Impact...at 16.0 feet...Expect flooding of low river bottoms with secondary roadways along with picnic and recreational areas becoming inundated as well. Ranchers should move cattle and equipment to higher ground. && LAT...LON 3278 9574 3263 9535 3257 9535 3259 9550 3273 9574 $$ 25
626 WGUS84 KSHV 201304 FLSSHV Flood Statement National Weather Service Shreveport LA 804 AM CDT Sun Aug 20 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC423-499-211304- /O.EXT.KSHV.FL.W.0073.000000T0000Z-170824T1200Z/ /MLAT2.1.ER.170815T1425Z.170818T0000Z.170823T1800Z.NO/ 804 AM CDT Sun Aug 20 2017 ...The flood warning extended until Thursday morning...The flood warning continues for the Sabine River Near Mineola. * until Thursday morning...or until the warning is cancelled. * At 7:15 AM Sunday The stage was 15.5 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast...The river will continue to fall to below flood stage by Wednesday early afternoon. * Impact...at 16.0 feet...Expect flooding of low river bottoms with secondary roadways along with picnic and recreational areas becoming inundated as well. Ranchers should move cattle and equipment to higher ground. && LAT...LON 3278 9574 3263 9535 3257 9535 3259 9550 3273 9574 $$ 25
498 WGUS84 KSHV 211257 FLSSHV Flood Statement National Weather Service Shreveport LA 757 AM CDT Mon Aug 21 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC423-499-221257- /O.EXT.KSHV.FL.W.0073.000000T0000Z-170823T0200Z/ /MLAT2.1.ER.170815T1425Z.170818T0000Z.170822T0800Z.NO/ 757 AM CDT Mon Aug 21 2017 The flood warning continues for the Sabine River Near Mineola. * until Tuesday evening...or until the warning is cancelled. * At 7:15 AM Monday The stage was 14.9 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast...The river will continue to fall to below flood stage by early tomorrow. * Impact...at 16.0 feet...Expect flooding of low river bottoms with secondary roadways along with picnic and recreational areas becoming inundated as well. Ranchers should move cattle and equipment to higher ground. && LAT...LON 3278 9574 3263 9535 3257 9535 3259 9550 3273 9574 $$ 25
032 WGUS84 KSHV 221408 FLSSHV Flood Statement National Weather Service Shreveport LA 908 AM CDT Tue Aug 22 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC423-499-221438- /O.CAN.KSHV.FL.W.0073.000000T0000Z-170823T0200Z/ /MLAT2.1.ER.170815T1425Z.170818T0000Z.170822T0500Z.NO/ 908 AM CDT Tue Aug 22 2017 The flood warning is cancelled for the Sabine River Near Mineola. * At 8:15 AM Tuesday The stage was 13.4 feet. * Fell below flood stage at 12:00 AM Tuesday. * Flood stage is 14.0 feet. * Forecast...The river will continue to fall to 12.0 feet by tomorrow morning. * Impact...at 14.0 feet...Expect flooding of secondary roadways with picnic and recreational areas flooded as well. && LAT...LON 3278 9574 3263 9535 3257 9535 3259 9550 3273 9574 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Aug 15, 6:45 AM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Aug 15, 6:45 AM CDT, 3 hours 44 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 645 AM CDT Tue Aug 15 2017 .AVIATION... For the 15/12z TAFs, extensive mid-level cloud deck will continue to affect all TAF sites for the duration of the period. Some scattered instances of MVFR ceilings have been observed in East Texas, including at KTYR. Any low clouds should quickly lift by 15/15z. Isolated to widely scattered diurnal convection is possible after 15/17z, mainly southeast of a line from Toledo Bend Dam to KMLU. Model guidance suggests that low stratus may affect terminals along and south of Interstate 20 late in the period. However, confidence is not high at this time. /09/ && .PREV DISCUSSION... /issued 503 AM CDT Tue Aug 15 2017/ DISCUSSION... The morning GOES-R satellite imagery depicts an extensive AC shield developing across much of the region this morning, between a pair of shortwave troughs, one of which is helping to drive sct convection over Nrn and Cntrl AR, and the second over the TX/OK Panhandles, and the weak ridging aloft that has developed along the Nrn Gulf coast. Meanwhile, the morning sfc analysis reveals our stationary front still residing along the Red River of Srn OK/N TX extending E into far Srn AR, which has shown signs of drifting N over the last few hours. The short term progs are in good agreement with this sfc bndry lifting N out of the forecast area by midday, with this bndry and the secondary shortwave over the Panhandle region maintaining the sct convection N of the area this afternoon over Ern OK/Ncntrl AR. The progs are also suggesting that the AC shield will persist today, and thus limiting the extent of max temps this afternoon, mainly in the lower to mid 90s, despite the very warm 09Z temps noted areawide attm. Despite the wet grounds from the recent heavy rains, mixing will be limited today, but believe that Heat Advisory criteria this afternoon will be marginal over portions of E TX/Wrn LA given the extensive AC canopy expected to linger. Meanwhile, the progs continue to suggest a weakness aloft rounding the Wrn periphery of the upper ridge, which should help trigger sct convection late this morning through the afternoon over Srn and Ern LA, some of which may affect the SE zones mainly this afternoon. Have maintained low to mid chance pops for these areas, tapering pops to slight chance for the Lower Toledo Bend Country across Ncntrl LA. The Gulf Coast ridge will continue to build W into Cntrl and SE TX Wednesday, although isolated to widely sct convection will remain possible along the outer rim of the ridge over Deep E TX and the Srn/Ern sections of Ncntrl LA. However, increasing subsidence and a reduction in the AC cigs should result in hotter max temps over a larger portion of the area, with limited mixing given PW's of 1.8-2.0+ inches resulting in heat indices reaching Heat Advisory criteria over a larger portion of the area. The progs depict the ridge amplifying from TX along the Gulf coast Thursday, which should result in the expanding heat over much of the region. A fly in the ointment though is the broad upper troughing noted on the Great Basin this morning, which will shift E into the Rockies late tonight and across the Plains Wednesday. Sct convection should fire Wednesday afternoon ahead of the trough along the Srn extention of this trough and near the attendant sfc front over Cntrl and NE OK, with the convection possibly congealing into a line along associated mesoscale bndrys and affect portions of N TX, extreme SE OK, and adjacent Wrn AR before weakening Thursday morning. Have continued mention of low to mid chance pops late Wednesday night/Thursday morning across the far NW zones, which may build a tad farther S into extreme NE TX/SW AR Thursday afternoon atop the flattening ridge. The ridging aloft remains progged to continue retrograding W Friday becoming centered over TX, as weak shortwave energy in the NW flow begins to drop SE ahead of an amplifying trough over the Plains and upper Midwest. This should aid in the development of sct convection over the Nrn and Ern half of the region, potentially enhanced during peak heating/instability. Weaknesses aloft may linger this weekend/early next week over the Nrn and Ern zones along the outer periphery of the TX ridge thus focusing sct convection each day. However, temps look to remain near climo through the weekend and the end of the extended period. Prelims to follow below... 15 && .PRELIMINARY POINT TEMPS/POPS... SHV 94 78 95 78 / 10 10 10 10 MLU 92 75 93 76 / 30 10 20 10 DEQ 91 74 93 75 / 20 10 10 30 TXK 92 76 93 77 / 10 10 10 10 ELD 92 76 93 76 / 20 10 10 10 TYR 94 78 95 78 / 10 10 10 10 GGG 94 78 94 78 / 10 10 10 10 LFK 95 77 95 78 / 10 10 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 15/09
Hazardous weather outlook, Aug 15, 5:54 AM CDT, 4 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 554 AM CDT Tue Aug 15 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-151700- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 554 AM CDT Tue Aug 15 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Isolated to scattered showers and thunderstorms will be possible today, mainly over the southern and eastern sections of Northcentral Louisiana. Brief heavy rainfall and locally gusty winds will be possible in the stronger storms, before they diminish this evening with the loss of heating. Otherwise, afternoon temperatures will climb into the lower and mid 90s areawide. When combined with the high humidity, afternoon heat indices will range from 100 to 105 degrees. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Isolated to widely scattered showers and thunderstorms will remain possible Wednesday afternoon over the southeast sections of Northcentral Louisiana. However, scattered showers and thunderstorms will increase over Southeast Oklahoma and Southwest Arkansas Thursday near an upper level disturbance and associated weak surface front, before increasing across portions of North Louisiana Friday through the weekend as additional upper level disturbances slide southeast around an area of high pressure centered over Texas. Locally gusty winds and brief heavy rainfall will be possible in the stronger storms each day. However, afternoon temperatures will climb into the mid 90s over much of the region each day. When combined with the high humidity, heat indices will near or exceed 105 degrees. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, spotter networks, and amateur radio operators, should not be needed today or tonight. 15
Nearby
River Flood Warnings in Texas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.